Benylin Mucus Cough plus Decongestant 100ml

Benylin Mucus Cough plus Decongestant 100ml

Benylin Mucus Cough plus Decongestant 100ml

£2.99 Save: £1.00 RRP: £3.99

  • Due to legal restrictions, Pseudoephedrine containing products are limited to a total of 720mg. Products that contain Pseudoephedrine cannot be purchased at the same time as Ephedrine containing products.
  • This product is limited to 1 per order, if you wish to order more please contact the pharmacy team/customer services.

This product is typically dispatched within 3-5 working days from date of order and is not suitable for our next day delivery service.

Brand: Benylin
Code: 3565660
Weight: 227g

Description

Benylin Mucus Cough plus Decongestant Syrup is used to relieve chesty coughs, help clear the stuffy, blocked up feeling in your nose and sinuses and reduce catarrh. 

The syrup contains:

  • Pseudoephedrine hydrochloride, which is a decongestant that relieves nasal and sinus congestion.
  • Guaifenesin, which is an expectorant that helps to loosen the mucus in your throat and chest.

Directions

For oral use only.

Always shake the bottle thoroughly before use.

Do not use more than the stated dose shown in the table.

Do not overfill the spoon. There is a double-ended spoon in the pack.

Children under 12 years:

Do not give to children under 12 years.

Adults and children aged 12 years and over:

Take two large 5ml spoonfuls every 4 - 6 hours, up to 4 times a day

Leave at least 4 hours between doses.

Do not give more than 4 doses in 24 hours.

If symptoms persist talk to your doctor.

If anyone has too much contact a doctor or your nearest Accident & Emergency Department (Casualty) taking the leaflet and pack with you.

If you forget to take a dose, take the next dose when needed provided that the last dose was taken at least 4 hours ago. Do not take a double dose.

Warnings

If anyone has too much contact a doctor or your nearest Accident & Emergency Department (Casualty) taking the leaflet and pack with you.

If you forget to take a dose, take the next dose when needed provided that the last dose was taken at least 4 hours ago. Do not take a double dose.

Do not use this medicine:

  • If you have ever had a bad reaction (e.g. rash, swelling of face and throat, difficulty breathing) to any of the ingredients.
  • If you have very high blood pressure or severe heart disease.
  • If you are taking, or have taken in the last two weeks, drugs for depression known as Monoamine Oxidase Inhibitors (MAOIs).
  • If you have had a cough for a few weeks, or a cough which brings up any blood or a lot of mucus that may be caused by asthma or emphysema.
  • If you have alcohol dependence.
  • If you are taking any other cough and cold medicine.
  • For a child under 12 years old.

If any of these apply to you, get advice from a doctor or pharmacist without taking Benylin Mucus Cough plus Decongestant Syrup.

Talk to your doctor or pharmacist:

  • If you have liver or kidney problems.
  • If you have high blood pressure or heart disease.
  • If you have diabetes or have been diagnosed with an intolerance to some sugars.
  • If you are taking alcohol.
  • If you have an overactive thyroid gland.
  • If you have glaucoma (increased pressure in the eye).
  • If you have prostate problems (difficulty with passing water or needing to pass water often).

Talk to your doctor if you are taking any other medicines, including:

  • Antihypertensives (drugs used to treat high blood pressure such as guanethidine, methyldopa, alpha and beta blockers, debrisoquine, bretylium and betanidine).
  • Sympathomimetic drugs (stimulants or appetite suppressants and drugs used to treat congestion and asthma).
  • Tricyclic antidepressants (used to treat mood disorders).

If you are not sure about any of the medicines you are taking, show the bottle or pack to your pharmacist.

If any of these bullet points apply to you now or in the past, talk to a doctor or  pharmacist.

Ask your doctor or pharmacist for advice before taking this medicine if you are pregnant or breast-feeding.

Some of the ingredients can cause problems

Each 5 ml of this medicine contains 3 g of sucrose. This may be harmful to your teeth.

This should be taken into account in patients with diabetes mellitus. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.

This medicine contains 5% v/v ethanol (alcohol), which is up to 190 mg per 5 ml, equal to 5 ml beer or 2 ml wine per 5 ml. This can be harmful for those suffering from alcoholism. The ethanol content should be taken into account in pregnant or breastfeeding women, children and high-risk groups such as patients with liver disease or epilepsy.

Methyl hydroxybenzoate and propyl hydroxybenzoate may cause allergic reactions such as skin rash; this may happen after a few days.

The colourings Ponceau 4R (E124) and Sunset Yellow (E110) in this medicine may cause allergic reactions.

If anyone experiences any of the following, stop using this medicine and talk to your doctor:

  • A few people have had hallucinations, but this is rare.
  • Occasionally people get skin rashes that are sometimes itchy.
  • A few men, especially those with prostate problems, may have trouble passing water.

Other effects which may occur include restlessness, having trouble getting to sleep or bad dreams.

If you experience any side-effects not included or are not sure about anything, talk to your doctor or pharmacist.

Do not store above 25ºC.

Do not refrigerate.

Keep the product out of the reach and sight of children.

Keep the container in the outer carton.

Do not use after the end of the month shown as an expiry date on the packaging.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

Ingredients

Active ingredients: 100 mg Guaifenesin and 30 mg Pseudoephedrine hydrochloride in each 5ml spoonful.

Other ingredients are: Sucrose, glycerol, methyl hydroxybenzoate (E218), propyl  hydroxybenzoate (E216), ethanol (alcohol), Ponceau 4R (E124), flavouring (wild cherry and menthol), Sunset Yellow (E110) and purified water.

You may also like